Tiamat Posted August 24, 2008 Share Posted August 24, 2008 Hi, I am something of a newbie to the boards. Anyway something strange has happened to me. I had been prescribed Paxil for depression/anxiety and was very happy on it for 18 months. I went off because I was feeling "better." However, four months later the anxiety and depression have returned in full force. Priot to this I had been seeing a neurologist that was recommended to me because of the car accident for some strange, migrainy headaches, and he prescribed Gabapentin, kind of like Topamax light, with instructions to take it before bedtime and half a capsule only to see how well I tolerated it. It was OK, helped some with the headaches. However a week after this my anxiety and depression became worse and worse (along with lingering back and neck pain from the accident) so I asked my regular doc if I could go back on ADs, Wellbutrin this time instead of Paxil. The Wellbutrin was a bad choice, I stopped after two days, but since it is the weekend, I can't get in touch with my regular doc to go back on the Paxil. The pain was so distracting I became desperate and took two Gabapentin (what my neurologist had recommended to me on my last visit, but I was too afraid to follow up) Well! The cobwebs blew right out my head! I became functional again, not as happy and social as the Paxil made me, but not about to collapse into hysterical tears either. And the pain is gone from my back and legs. I looked the drug up and found out it is sometimes prescribed as a mood stabilizer and mild treatment for anxiety. Has anyone else had an experience like this? Could be a healthier substitute for SSRIs? I am dying to know! Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.